What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 9, 1:33 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 9, 1:33 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
233 PM CDT Mon Aug 9 2021
.DISCUSSION...
The main forecast message for this week continues with high
confidence. It will be hot and humid with scattered showers and
thunderstorms. On the other hand, within the next 24 hours we
have relatively low confidence on the exact location and timing
of thunderstorms.
This afternoon, scattered storms were occurring mainly across the
northeast quadrant of Middle Tennessee. This trend is expected to
continue through the rest of the afternoon with an upper trough
still having some impact across the Upper Cumberland before
pulling east this evening. Some models suggest stray showers or
storms could bubble up at times through the night across the Mid
State. Also, additional storms will develop upstream over Missouri
and a storm complex could move down this way. Given the
uncertainties, we will keep rain chances in the forecast through
the night, but generally just 20-30 percent. The atmosphere
remains quite moist, so heavy downpours should be expected. Most
storms will behave, but if an organized cluster of storms does
come at us, there could be some enhanced gusty winds. SPC has the
north half of our area under a marginal risk.
On Tuesday, we will have more of the same. There are no major
forcing mechanisms for storms, but some weak small scale
boundaries and possible MCVs to our north could set off storms at
times. A Marginal risk for severe storms covers our entire area.
Instability looks greater tomorrow, so torrential downpours and
locally strong, gusty winds may occur with the stronger storms.
Looking ahead, the heat dome just to our west will expand
eastward through this week. This means that heat index values
could top 100 Tuesday, and perhaps at or above 105 for Wednesday
and Thursday. Heat advisories may need to be expanded into Middle
Tennessee as we go through the week. There will continue to be
some thunderstorm chances Wednesday and Thursday, but generally
just around 20 percent coverage in the heat of the afternoon and
early evening hours.
For Friday, a surface boundary will approach from the north causing
shower and thunderstorm coverage to increase. The boundary will
be sluggish and diffuse, so do not expect a major air mass change
like we had 2 weeks ago. The boundary is likely to stall just
southeast of us on Saturday. This will result in slight relief
from the heat, but with the boundary nearby, we will hang on to
the potential for scattered showers and storms. We are also
watching the tropics for likely strengthening of a low pressure
system coming into the Caribbean. If this system strengthens to a
tropical storm, it will be named "Fred" and he will move toward
Florida late this week. Keep this in mind especially if you have
travel plans along the Gulf or East Coast.
&&
.AVIATION...
18Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...Scattered cells have developed over the
Cumberland Plateau early this afternoon owing primarily to a weak
shortwave passing by overhead and the return of a hot and humid
air mass. The most recent HRRR shows very little activity across
the remainder of Middle Tennessee this afternoon, and the ongoing
cluster of cells affecting the Cumberland Plateau looks to move
off to the east during the next few hours. So we'll leave
precipitation out of the TAF's except for CSV, which starts off
with VCTS/CB remarks. Also, look for radiation fog overnight once
again at CSV, VFR elsewhere.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 76 92 76 95 76 / 40 40 20 30 20
Clarksville 74 91 74 94 74 / 30 40 20 20 20
Crossville 68 85 68 85 68 / 40 50 40 40 20
Columbia 74 93 74 94 74 / 30 40 10 30 20
Lawrenceburg 73 92 73 93 73 / 30 40 20 40 20
Waverly 74 92 74 94 73 / 30 40 10 20 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Aug 9, 4:12 AM CST, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
512 AM CDT Mon Aug 9 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-101015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
512 AM CDT Mon Aug 9 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms are expected today, a few of
which could become strong with wind gusts up to 40 mph. The main area
of concern is along and east of I-65. Brief heavy rainfall is also
possible with any of these storms, which could lead to localized
flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
In the hours before
Special weather statement, Aug 9, 3:38 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
438 PM CDT Mon Aug 9 2021
TNZ010-030-031-033-092230-
Overton TN-Clay TN-Jackson TN-Smith TN-
438 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central
Overton, northeastern Smith, Jackson and south central Clay Counties
through 530 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Carthage, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesboro, Granville, Whitleyville and Cummins Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 8556 3640 8543 3629 8550 3623 8561
3625 8578 3624 8578 3622 8588 3640 8595
3642 8589 3641 8583 3644 8582 3650 8566
3651 8560
TIME...MOT...LOC 2137Z 251DEG 19KT 3634 8583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 9, 3:48 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
448 PM CDT Mon Aug 9 2021
TNZ034-092200-
Fentress TN-
448 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Fentress County through 500 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Helenwood, or 11 miles west of Oneida, moving northeast
at 15 mph.
HAZARD...Winds in excess of 30 mph and continuous cloud to ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Fentress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8469 3637 8470 3637 8471 3638 8472
3637 8473 3635 8473 3650 8483 3653 8479
3652 8473 3644 8469 3641 8467 3641 8466
3640 8466
TIME...MOT...LOC 2146Z 241DEG 14KT 3646 8470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 9, 3:49 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
449 PM CDT Mon Aug 9 2021
TNZ034-092200-
Fentress TN-
449 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Fentress County through 500 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Helenwood, or 9 miles west of Oneida, moving
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and continuous cloud to ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Fentress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8469 3637 8471 3648 8481 3653 8479
3653 8476 3652 8473 3643 8469 3641 8467
3641 8466 3640 8466
TIME...MOT...LOC 2148Z 239DEG 23KT 3648 8467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 9, 3:57 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
457 PM CDT Mon Aug 9 2021
TNZ030>032-092230-
Putnam TN-Jackson TN-Smith TN-
457 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of Smith, southwestern
Jackson and west central Putnam Counties through 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 7 miles southwest of Carthage, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Gordonsville, Hickman, South Carthage and Granville.
This includes Interstate 40 between mile markers 250 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3617 8570 3612 8583 3613 8584 3611 8585
3610 8588 3611 8590 3612 8591 3610 8591
3611 8593 3610 8595 3611 8596 3609 8599
3609 8606 3619 8610 3620 8609 3621 8611
3637 8582
TIME...MOT...LOC 2157Z 243DEG 15KT 3615 8600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdcockSpecial weather statement, Aug 9, 4:30 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Mon Aug 9 2021
TNZ030>032-092315-
Putnam TN-Jackson TN-Smith TN-
530 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Smith,
southwestern Jackson and west central Putnam Counties through 615 PM
CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gordonsville, or near Carthage, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Baxter, Gordonsville, Hickman, South Carthage and
Granville.
This includes Interstate 40 between mile markers 254 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3618 8562 3612 8580 3613 8581 3612 8583
3613 8584 3609 8587 3612 8591 3610 8591
3611 8593 3610 8595 3611 8596 3609 8599
3625 8608 3640 8577
TIME...MOT...LOC 2230Z 237DEG 6KT 3620 8594
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdcockSpecial weather statement, Aug 9, 4:45 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
545 PM CDT Mon Aug 9 2021
TNZ066-092300-
Cumberland TN-
545 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Cumberland County through 600 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or 11 miles northeast of Crossville, moving east at
35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairfield Glade and Slate Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3595 8495 3612 8502 3615 8494 3615 8493
3616 8491 3613 8487 3608 8483 3610 8482
3609 8480 3605 8479 3600 8473
TIME...MOT...LOC 2244Z 249DEG 31KT 3607 8489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FB